MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.3ML VET U40 29GA 12.7MM

BD MEDICAL - DIABETES CARE BD SYRINGE 0.3ML VET U40 29GA 12.7MM
Model Number 323000
Medical Device Problem Codes Defective Component (2292); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8351978, medical device expiration date: 2024-01-31, device manufacture date: 2018-12-17, medical device lot #: 0174596, medical device expiration date: 2025-06-30, device manufacture date: 2020-06-22.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 0.3ml vet u40 29ga 12.7mm experienced 2 cases of hub separation from the device, and 2 cases of stopper deformation.The following information was provided by the initial reporter: i have been using this product for more than 3 1/2 years.I have noticed an increase in defective syringes.The defects include but are not limited to: needle breaks off and is stuck in the red cap.Needle is bent in the red cap.Black indicator is distorted /damaged.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned a total of 7 0.3ml syringes.The polybag(s) were not provided for further identification.Of the returned samples, 5 had needle shields and hubs separate from their barrels.The hubs have become lodged inside the shields.There is no damage to either the connector at the distal tip of the barrel or its respective needle hub.Additionally, 1 syringe featured a needle bent slightly to one side at its base.The last syringe features a rubber stopper that appears to be dragging inside the barrel.Functional testing found moving the stopper to be difficult regardless of direction.A review of the device history record was completed for batch# 8351978.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.A review of the device history record was completed for batch # 0174596 all inspections were performed per the applicable operations qc specifications.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Based on the samples received, bd was able to confirm the customer¿s indicated failure of needle hub separation.Based on the samples received, bd was able to confirm the customer¿s indicated failure of the stopper dragging in the syringe barrel.Dhr, l2l dispatches, logbook entries were looked at, nothing was found pertaining to this defect.Root cause for this defect cannot be determined.Capa#1630423 was initiated.H3 other text : see h.10.
 
Event or Problem Description
It was reported that bd syringe 0.3ml vet u40 29ga 12.7mm experienced 2 cases of hub separation from the device, and 2 cases of stopper deformation.The following information was provided by the initial reporter: i have been using this product for more than 3 1/2 years.I have noticed an increase in defective syringes.The defects include but are not limited to: -needle breaks off and is stuck in the red cap -needle is bent in the red cap -black indicator is distorted /damaged.

Brand Name
BD SYRINGE 0.3ML VET U40 29GA 12.7MM
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12906364
Report Number1920898-2021-01251
Device Sequence Number17095905
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public00382903230006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number323000
Device Catalogue Number323000
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown